MAUDE Adverse Event Report: HeartWare, Inc. HeartWare Ventricular Assist System - Pump; VENTRICULAR (ASSISST) BYPASS

HeartWare, Inc. HeartWare Ventricular Assist System - Pump; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhagic Stroke (4417)
Date of Event 09/18/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient presented to the hospital unresponsive and was intubated.A ct scan of the brain/head demonstrated a large hemorrhagic stroke.The event was reported as neurological dysfunction/stroke.The patient was receiving coumadin (warfarin) and aspirin (asa) and was reported to be compliant with anticoagulation therapy.Anticoagulation was reported to be therapeutic at the time of the event.Due to the severity of the hemorrhagic stroke, the patient remained unresponsive and required mechanical ventilation.The patient's family discussed withdrawal of life-sustaining treatment, including discontinuation of hvad support.It is unknown whether the reported hemorrhagic stroke was related to the hvad system.No causal relationship between the device and the reported event has been established.It was subsequently reported that the patient was transitioned to hospice care.The hvad pump was turned off/disconnected, and life-sustaining treatment was withdrawn.The patient subsequently expired.The vad will not be returned.
 
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HeartWare Ventricular Assist System - Pump
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HeartWare, Inc.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HeartWare, Inc.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112--439
+1(763)526-9277
MDR Report Key50934544
Report Number3007042319-2026-01469
Device Sequence Number9563742
Product Code DSQ
UDI-Device Identifier00888707002639
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/30/2019
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age66 YR
Patient SexMale
Patient Weight251 LB